Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 13, 2013, 1:48 AM CDT for Travis County, Williamson County, Texas. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2013, 1:48 AM CDT (06:48 UTC)
- Expired
- Oct 13, 2013, 3:00 AM CDT
- In force
- 72 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 52 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 2:11 AM CDT | FLASH FLOOD | 2 Sw Austin, TX | THE FOLLOWING LOW WATER CROSSINGS ARE CLOSED...BEE CAVES ROAD...6334 JOE TANNER...5003 WASSON AND 10131 DAVID MOORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
295
WGUS54 KEWX 130648
FFWEWX
TXC453-491-130800-
/O.NEW.KEWX.FF.W.0036.131013T0648Z-131013T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 AM CDT SUN OCT 13 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
TRAVIS COUNTY...
CENTRAL WILLIAMSON COUNTY...
* UNTIL 300 AM CDT.
* AT 143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RUNOFF FROM THUNDERSTORMS IS RESULTING IN
FLASH FLOODING ACROSS THE WARNED AREA. THE RUNOFF HAS RESULTED
IN FLOODING ALONG WILLIAMSON...BARTON AND SHOAL CREEKS. LOW
WATER CROSSINGS ARE ALSO CLOSED SOUTHWEST OF DOWNTOWN AUSTIN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ANDERSON
MILL...AUSTIN...AUSTIN BERGSTROM INT AP...CEDAR PARK...
PFLUGERVILLE...ROUND ROCK...TANGLEWOOD FOREST...WINDEMERE...BEE
CAVE...LAGO VISTA...LAKEWAY...LEANDER...MANOR...MANSFIELD DAM...
ONION CREEK...ROLLINGWOOD AND WEST LAKE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3063 9787 3040 9739 3019 9753 3005 9772
3033 9810
$$1 follow-up statement
000
WGUS74 KEWX 130740
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 AM CDT SUN OCT 13 2013
TXC453-491-130800-
/O.CON.KEWX.FF.W.0036.000000T0000Z-131013T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
240 AM CDT SUN OCT 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CENTRAL WILLIAMSON AND TRAVIS COUNTIES...
AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING AREA INCLUDE WINDEMERE...PFLUGERVILLE...
MANSFIELD DAM...MANOR...LAKEWAY...LAGO VISTA...ROUND ROCK...
LEANDER...CEDAR PARK AND ANDERSON MILL.
THE FOLLOWING LOW WATER CROSSINGS IN AUSTIN ARE CLOSED...2573
HOEKE...5400 JIMMY CLAY...5003 WASSON...10131 DAVID MOORE...6334
JOE TANNER AND OLD BEE CAVES.
THE FOLLOWING CREEKS IN AUSTIN HAVE CRESTED...WILLIAMSON CREEK AT OAK
HILL...BARTON CREEK AT LOOP 360 AND SHOAL CREEL AT WEST 12TH STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 3063 9787 3040 9739 3019 9753 3005 9772
3033 9810
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 11:21 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 12, 11:21 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1121 PM CDT SAT OCT 12 2013 .AVIATION... A MOIST UNSTABLE WEATHER PATTERN FOR THE NEXT 24 HOURS AS DISTURBANCES IN THE WSWLY FLOW ALOFT WILL INTERACT WITH MOIST GULF AIR IN THE LOW LEVELS. OTHERWISE MVFR CIGS PREVAILING WITH SHRA/TSRA INCREASING IN THE OVERNIGHT HOURS AS DISTURBANCES MOVE INTO S TX FROM THE MEXICO AND ACROSS THE RIO GRANDE LATER TONIGHT. IN ADDITIONS A FRONTAL BOUNDARY ACROSS CENTRAL TX WILL BE A FOCUS FOR CONVECTION OVERNIGHT AND SOME OF THESE STORMS COULD BACKBUILD INTO THE NRN SECTIONS OF SOUTH CENTRAL TX. MVFR-IFR CIGS/VSBYS IN THE SCT- NMRS SHRA/TSRA THAT WILL BE DEVELOPING ACROSS SOUTH TEXAS OVERNIGHT INTO SUNDAY. S-SELY SFC WINDS OF 10-15 KNOTS PREVAILING. PERIODS OF BREAKS SUNDAY AFTERNOON...HOWEVER THE SCT-NMRS SHRA/TSRA WILL CONTINUE ACROSS THE AREA. && .PREV DISCUSSION... /ISSUED 1026 PM CDT SAT OCT 12 2013/ UPDATE... AS A BOUNDARY NEARS THE HILL COUNTRY FROM THE NORTH AND SHORTWAVE DISTURBANCES MOVING ACROSS THE AREA FROM THE SOUTHWEST...EXPECT SHOWERS AND THUNDERSTORMS TO PREVAIL OVERNIGHT ACROSS MOST OF SOUTH CENTRAL TEXAS. WITH PWATS (NEAR 2 INCHES CRP AND 1.58 DRT PER OOZ SOUNDINGS) ON THE INCREASE TONIGHT AND PLENTY LOW LEVEL MOISTURE PUSHING NORTHWARD FORM THE GULF...WE ARE ANTICIPATING LOCALLY HEAVY RAINS TONIGHT WITH ANY STORM DEVELOPMENT. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE PER HOUR WITH STRONGEST STORMS. PREV DISCUSSION... /ISSUED 755 PM CDT SAT OCT 12 2013/ UPDATE... LOWERED EVENING POPS GIVEN CURRENT RADAR TRENDS...BUT KEPT CHANCE- LIKELY POPS FOR AFTER MIDNIGHT AS CONVECTION APPROACHES FROM WEST OF THE RIO GRANDE IN MEXICO. PREV DISCUSSION... /ISSUED 559 PM CDT SAT OCT 12 2013/ AVIATION... A WARM MOIST UNSTABLE WEATHER PATTERN FOR THE NEXT 24 HOURS AS DISTURBANCES IN THE WESTERLY FLOW ALOFT INTERACT WITH WARM MOIST GULF AIR AND OUTFLOW BOUNDARIES. OTHERWISE VFR CONDITIONS PREVAILING THIS EVENING WITH ISOLD SHRA/TSRA MOVING N AND NEWD ACROSS THE AREA...WITH INCREASING COVERAGE ACROSS ALONG THE RIO GRANDE AS ANOTHER DISTURBANCES APPROACHES THE AREA FROM NRN MEXICO. MVFR CIGS REDEVELOPING AFTER 04Z THIS EVENING AND PREVAILING THRU THE OVERNIGHT HOURS INTO SUNDAY MORNING. MVFR-IFR CIGS/VSBYS POSSIBLE IN THE SCT-NMRS SHRA/TSRA THAT WILL BE DEVELOPING ACROSS SOUTH TEXAS OVERNIGHT INTO SUNDAY. S-SELY SFC WINDS OF 10-15 KNOTS PREVAILING. PREV DISCUSSION... /ISSUED 310 PM CDT SAT OCT 12 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWS A WEAKENING AREA OF HIGH PRESSURE OVER THE GULF WITH A TROUGH MOVING INTO THE CENTRAL PLAINS. THIS IS BRINGING SOUTHWESTERLY FLOW ALOFT ACROSS TEXAS AND THIS IN TURN IS PULLING MOISTURE IN FROM A DEVELOPING TROPICAL SYSTEM IN THE PACIFIC. IN THE LOW LEVELS...VAD WIND PROFILES FROM AREA RADARS SHOW SOUTH TO SOUTHEASTERLY FLOW FROM THE SURFACE UP TO AROUND 7K FEET. THERE IS ALSO A WEAK FRONTAL BOUNDARY STRETCHING FROM ARDMORE...OK TO DRYDEN. SEEING CONVECTION IN THE MOIST WARM SECTOR ACROSS OUR EASTERN COUNTIES AND BUILDING TOWARD THE WEST. AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE REGION WITH INCREASING CHANCES FOR RAIN TONIGHT AND SUNDAY. PW VALUES ARE EXPECTED TO INCREASE TO AROUND 2 INCHES WHICH IS ABOVE THE 75TH PERCENTILE FOR OUR AREA. THIS ALONG WITH SLOW STORM MOVEMENT WILL LEAD TO SOME ISOLATED HEAVY RAINFALL. LONG TERM (MONDAY THROUGH SATURDAY)... MONDAY WE WILL SEE THE UPPER RIDGE BUILD BACK UP THROUGH TEXAS AND LOWER RAIN CHANCES. AT THE SAME TIME THE NEXT TROUGH WILL BEGIN TO MOVE OUT OF THE ROCKIES INTO THE PLAINS. THIS WILL BRING THE NEXT FRONTAL SYSTEM WHICH LOOKS TO BE STRONGER THAN THE FIRST ONE. THIS COLD FRONT WILL MOVE THROUGH OUR CWA TUESDAY NIGHT INTO WEDNESDAY AND WILL BE A BETTER TRIGGER AND FOCUS FOR CONVECTIVE DEVELOPMENT. LOOKS LIKE TUESDAY NIGHT WEDNESDAY WILL BE THE BEST CHANCE FOR WIDESPREAD SIGNIFICANT RAIN. PW WILL AGAIN BE ABOVE TWO INCHES AND WITH A BETTER LIFTING MECHANISM...LOCALLY HEAVY RAIN IS POSSIBLE DURING THIS TIME PERIOD. THURSDAY THE FRONT WILL MOVE OFF THE COAST AND THE UPPER TROUGH AXIS WILL SWING THROUGH NORTH TEXAS...SO THERE WILL BE A SLIGHT CHANCE FOR SOME LINGERING SHOWERS. PRECIP CHANCES WILL THEN END AS WEAK UPPER RIDGING BUILDS IN FROM THE WEST TOWARD THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 81 72 87 71 / 50 70 50 40 20 AUSTIN BERGSTROM INTL AIRPORT 74 81 72 87 70 / 50 70 50 30 20 NEW BRAUNFELS MUNI AIRPORT 74 81 73 87 72 / 60 70 40 30 20 BURNET MUNI AIRPORT 71 80 70 83 67 / 50 70 60 40 30 DEL RIO INTL AIRPORT 72 81 74 86 72 / 60 70 60 30 30 GEORGETOWN MUNI AIRPORT 72 81 71 86 69 / 50 70 50 40 30 HONDO MUNI AIRPORT 74 85 73 87 70 / 60 70 50 30 20 SAN MARCOS MUNI AIRPORT 74 80 72 86 71 / 60 70 50 30 20 LA GRANGE - FAYETTE REGIONAL 75 85 73 87 71 / 30 60 40 20 20 SAN ANTONIO INTL AIRPORT 75 85 74 87 72 / 60 60 40 20 20 STINSON MUNI AIRPORT 74 86 74 89 72 / 60 60 40 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...17
Hazardous weather outlook, Oct 12, 9:50 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 950 PM CDT SAT OCT 12 2013 TXZ171>173-183>194-202>209-217>225-228-140300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 950 PM CDT SAT OCT 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AND AND CONTINUING OVERNIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 4 INCHES. LOCALIZED MINOR FLOODING OF SMALL CREEKS AND STREAMS IS POSSIBLE ALONG WITH LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW LEVEL GULF MOISTURE AND UPPER LEVEL PACIFIC MOISTURE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL SUNDAY THROUGH WEDNESDAY. THE AIRMASS WILL BE TROPICAL WHICH WILL LEAD TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A SLOW MOVING COLD FRONT INTERACTS WITH THE REMNANTS OF A PACIFIC CYCLONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 12, 9:06 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 PM CDT SAT OCT 12 2013 TXZ171-172-130245- BURNET-LLANO- 906 PM CDT SAT OCT 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURNET AND NORTHEASTERN LLANO COUNTIES UNTIL 945 PM CDT... AT 858 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BUCHANAN DAM...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURNET... LAKE VICTOR... SUNNYLANE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3074 9810 3075 9844 3093 9846 3099 9812 TIME...MOT...LOC 0206Z 265DEG 6KT 3085 9834
Local storm report, Oct 13, 12:50 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD PFLUGERVILLE 30.44N 97.62W
10/13/2013 TRAVIS TX PUBLIC
PD REPORTS SEVERAL ROADS AND LOW WATER CROSSINGS NOT
PASSABLE IN THE CITY DUE TO RISING WATER.
&&
EVENT NUMBER EWX1300594
JMEThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:06 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Oct 12, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Oct 12, 9:46 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 12, 11:50 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Oct 13, 2:26 AM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 13, 3:06 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Oct 13, 3:47 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 3:59 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 2 hr |
| Oct 13, 4:00 AM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 21 more | 23 hr |
| Oct 13, 4:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 2 hr |
| Oct 13, 4:31 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 4:59 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 5:21 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 13, 6:23 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Kendall, Kerr | 2 hr |
| Oct 13, 6:27 AM CDT | Flash Flood Warning | EWX | Caldwell | 2 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:54 AM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 7:31 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 119 min |
| Oct 13, 9:52 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 10:25 AM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 10:56 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Bastrop | 9 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Fayette | 9 hr |
| Oct 13, 1:36 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 1:41 PM CDT | Areal Flood Advisory | EWX | Maverick | 109 min |
| Oct 13, 2:44 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 2:57 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 13, 3:04 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 116 min |
| Oct 13, 3:37 PM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Oct 13, 4:26 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 6:32 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.